Medicines That May Cause a Rash
Many prescription and nonprescription medicines can cause a rash. A few common examples are:
- Aspirin, ibuprofen (Advil, Motrin), and naproxen (Aleve).
- Pain medicines, such as codeine.
- Seizure medicines.
If a rash occurs after you have begun a new medicine:
- Call the doctor who prescribed the medicine to determine whether you should stop taking the medicine or take a different one. An appointment may not be necessary. Do not take another dose of the medicine until you have spoken to your doctor.
- If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.
Current as of:
March 22, 2023
Author: Healthwise Staff
William H. Blahd Jr. MD, FACEP - Emergency Medicine
Adam Husney MD - Family Medicine
Martin J. Gabica MD - Family Medicine
Current as of: March 22, 2023
William H. Blahd Jr. MD, FACEP - Emergency Medicine & Adam Husney MD - Family Medicine & Martin J. Gabica MD - Family Medicine